Friday, January 15, 2010

meds and such

Upon the diagnosis Emily was immediately put on ACTH (steroid) injections. The neuro doc wanted to put her on a high dose so we started her on 45 units or .56ml she stayed on that dose from 12-4 to 12-24 we began weaning her on Christmas day. The doctor told us that she WILL have high blood pressure and high blood sugar while on acth, so we monitored both at home and not one time were either elevated. Also one of the major side effects is weight gain and swelling but again she only gained one pound and her swelling was min. Currently we have one more week of weaning and we are done!!!-I think it helped, her seizures or spasms gradually went down, her last spasm was on the 1st of Jan.



They also started her on zantac for reflux because its another one of the many side effects of ACTH. It only worked for a short time so we switched her to prevacid. That seems to be helping now.


We are to also give her Valium (oral) 3ml for a seizure that lasts longer than 3 minutes and we have diastat (rectal Valium) to give her if the oral Valium doesn't work in 10 minutes.


On 12-29 we started her on leukovorin (folinic acid) 2.5mg 1/2 tab crushed twice a day and pyridoxine (b6) 50mg crushed twice a day I really think these helped her. The last spasm was on Jan 1st just days after we began these.


Most recently she started rolling her eyes alot and they said it is a short quick seizure so they started her on topamax 15mg 1 cap in am 2 caps pm.-so far it seems to help her freq of eye rolling has gone down but not gone away.


She also had thrush (still has) and we tried nystatin and diflucan. It would make it go away and as soon and the meds were stopped it would come right back. The ped. told us since her immune system is down she will keep getting it so we are just gonna wait until we are done with the ACTH and then treat the thrush.

No comments:

Post a Comment